On a Corrective Decile-based Confidence Interval Estimator of Mean for Normal and Skewed Distributions

Islam, Khairul and Shapla, Tanweer J (2024) On a Corrective Decile-based Confidence Interval Estimator of Mean for Normal and Skewed Distributions. Asian Journal of Probability and Statistics, 26 (12). pp. 69-83. ISSN 2582-0230

[thumbnail of Islam26122024AJPAS127301.pdf] Text
Islam26122024AJPAS127301.pdf - Published Version

Download (717kB)

Abstract

This study addresses an issue with the decile t-confidence interval (dt-CI), which fails to achieve the desired coverage probabilities for large samples or skewed distributions (Mokhtar, Yusof & Sapiri, 2024). The article proposes a new corrective decile t-confidence interval (cdt-CI) that resolves these issues by modifying the decile standard deviation. Simulations using normal, chi-squared, log-normal, and gamma distributions show that the cdt-CI outperforms existing methods, particularly for skewed data, in terms of coverage probability and robustness. The real-life data sets analyzed in this study also support the conclusions of the simulation study.

Item Type: Article
Subjects: STM Open Press > Mathematical Science
Depositing User: Unnamed user with email support@stmopenpress.com
Date Deposited: 07 Dec 2024 04:33
Last Modified: 14 Apr 2025 12:51
URI: http://resources.peerreviewarticle.com/id/eprint/2037

Actions (login required)

View Item
View Item